100%(2)2 out of 2 people found this document helpful
This preview shows page 24 - 28 out of 28 pages.
Diet pills, decongestantsoMaintain healthy lifestyleCessation of tobacco useProper dietNormal blood pressure/cholesteroloVerbalize understanding use of prescribed medicationsNitroglycerinBeta-blockers
ASADysrhythmiasDysrhythmias-Disorders of formation or conduction (or both) of electrical impulses within heart-Can cause disturbances ofoRateoRhythmoBoth rate and rhythm-Potentially can alter blood flow and cause hemodynamic changes-Diagnosed by analysis of electrographic waveform-Nursing careoAssessmentCauses of dysrhythmia, contributing factorsAssess indicators of cardiac output and oxygenationHealth history: include presence of coexisting conditions, indications of previous occurrenceAll medications (prescribed, OTC, herbals, supplements)Psychosocial assessment: patient’s “perception” of dysrhythmia, anxietywhen you are hypoxic- you are anxious and restlessoPhysical assessment includeSkin (pale and cool)Signs of fluid retention (JVD, lung crackles/wheezes)Signs of decreased CO (altered LOC)Rate, rhythm of apical, peripheral pulses, pulse deficit- lack of diffusionclots in the atriumHeart sounds Blood pressure, pulse pressure murmur- doors are not closing completelynot enough calcium to allow doors to close-Nursing DiagnosisoDecrease cardiac outputoAnxiety oDeficient knowledge-Collaborative Problems and Potential ComplicationsoCardiac arrestoHeart failureoThromboembolic event, especially with atrial fibrillation-PlanningoGoalsEradicating or decreasing occurrence of dysrhythmia to maintain cardiac outputMinimizing anxiety
Acquiring knowledge about dysrhythmia and its treatment-Focus on InterventionsoMonitor and manage the dysrhythmiaoMinimize anxietyoPromote home- and community-based caredoEducate the patientoContinuing care-Nursing Interventions: Monitor and Manage the DysrhythmiaoAssess vital signs on an ongoing basisoAssess for lightheadedness, dizziness, faintingoIf hospitalized:Obtain 12-lead ECGContinuous monitoringMonitor rhythm strips periodicallyoAntiarrhythmic medications“6-minute walk test”-Nursing Intervention: Minimize AnxietyoStay with patientoMaintain safety and securityoDiscuss emotional response to dysrhythmiaoHelp patient develop a system to identify factors that contribute to episodes of the dysrhythmiaoMaximize the patient’s control-Nursing Intervention: Promote Home and Community-Based CaredoEducate the patientTreatment optionsTherapeutic medication levelsHow to take pulse before medication administrationHow to recognize symptoms of the dysrhythmiaMeasures to decrease recurrencePlan of action in case of an emergencyCPR (family)-Nursing intervention: Continuing CareoReferral for home areHemodynamically unstable with signs of decreased COSignificant comorbiditiesSocioeconomic issuesLimited self-management skillsElectronic device recently implanted-EvaluationoMaintain cardiac outputStable VS, no signs of dysrhythmiaoExperience decreased anxietyPositive attitude, confidence in ability to act if an emergency occurs